MAUDE Adverse Event Report: CONMED CORPORATION SINGULAR POLYPECTOMY SNARE, EXTRA SMALL, OVAL

CONMED CORPORATION SINGULAR POLYPECTOMY SNARE, EXTRA SMALL, OVAL
Catalog Number 000991
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device return to conmed corporation is anticipated; however, the device has not been received to date.A supplemental report will be filed on completion of the quality engineering evaluation.Device not yet returned to conmed corp.
 
Event or Problem Description
It was reported by the end-user facility that during the use of a singular polypectomy snare, a piece of the snare broke off in the patient's colon when the snare was opened.Per report the piece was retrieved and removed from the patient immediately.The procedure was completed with no further complications, surgical delay or patient injury.To date, there has been no additional information received regarding the patient latest condition or any indication that a long term adverse effect has occurred.
 
Additional Manufacturer Narrative
One (1) 000991 disposable snare has been returned to the conmed quality assurance laboratory for evaluation.The device was examined; a visual inspection noted the loop and the drive wire were attached.The drive wire was fully connected to the handle and the loop was fully connected to the drive wire.The proximal end of the ptfe catheter was found detached from the handle.The device wire/loop assemble was found inserted in the catheter.Judging from the amount of kinking and stretching observed in the catheter it appears the device was caught in the elevator of the scope and pulled in an attempt to release it.The detachment of the catheter from the handle has not been observed or reported before.It is most probably a user related issue.There is little chance of the catheter detaching from the handle becoming a retained device fragment.This lot was manufactured 29-feb-2016.A review of the device history record for this lot found no ncr's and no note of discrepancies during the manufacturing process.Of the lot containing (b)(4) units, there was only this complaint received for detachment of components.A two (2) year review of product history for this device family showed a total of (b)(4) complaint (b)(4) device for catheter detachment.(b)(4).There have been no serious injuries related to this product and failure mode.The conmed singular polypectomy snares are single patient use, one piece, disposable device consisting of a proximal handle, outer sheath, internal drive wire and distal wire loop.All parts of this device that exit the distal end of the endoscope are considered applied parts.Indications for use: may be used in conjunction with an electrosurgical generator for endoscopic resection of polypoid lesion.May be used without electrocautery to aid in grasping a placement guidewire or tether during percutaneous endoscopic gastrostomy (peg) or jejunal feeding tube placement.This product is designed for non-continuous operation, with a duty cycle of 10 seconds on, and 30 seconds off.The ifu states "remove the snare from the endoscope slowly to avoid biopsy channel damage.Warnings/precautions : this device is intended for single patient use only.The product and its packaging have not been designed or tested for reuse.The ability to effectively clean and re-sterilize this single use device and subsequent reuse may adversely affect the clinical performance, safety and /or sterility of the device.Do not pretest the snare with electrocautery outside of the patient.This could cause overheating of the snare and cause it to fray or break during the procedure resulting in a potential burn to the patient.Snares should only be used by or under the supervision of physicians thoroughly trained in endoscopic polypectomy and electrosurgical generator set-up and operation.Snares require and endoscope with a minimum working channel of 2.8 mm.Snares are supplied sterile.If the package is opened or damaged, do not use or re-sterilize the device.

Brand Name
SINGULAR POLYPECTOMY SNARE, EXTRA SMALL, OVAL
Common Device Name
POLYPECTOMY SNARE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5644690
Report Number3007305485-2016-00041
Device Sequence Number451981
Product Code FDI
UDI-Device Identifier00653405053265
UDI-Public(01)00653405053265(17)180228(30)1(10)201602294
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K820430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number000991
Device Lot Number201602294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2016
Supplement Report FDA Received Date07/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1